Alert archive / Mississippi / River Flood Warnings in 2019

River Flood Warning 3, NWS Memphis, TN

January 1, 2019Tallahatchie County, Mississippi

NWS Memphis, TN issued this river flood warning at Jan 1, 2019, 7:54 AM CST for Tallahatchie County, Mississippi. It took effect at Jan 5, 2019, 12:00 AM CST. It was in force for 17 days.

The area

The counties it named.

The facts

Issued
Jan 1, 2019, 7:54 AM CST (13:54 UTC)
In effect from
Jan 5, 2019, 12:00 AM CST
Expired
Jan 22, 2019, 7:54 AM CST
In force
17 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Tallahatchie County, MS

The radar

The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallahatchie River near Swan Lake (SWNM6).

Action stage
25 ft
Minor stage
26 ft
Moderate stage
33 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 7:32 AM CST, 22 minutes earlier.

Area forecast discussion, Jan 1, 7:32 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
732 AM CST Tue Jan 1 2019

.UPDATE...
Updated to remove patchy dense fog early this morning.

&&

.DISCUSSION...
Latest surface observations show visibility rapidly improving
across portions of north-central Mississippi. therefore have
removed the patchy dense fog wording from earlier this morning.
All other forecast parameters are currently on track.

JAB

&&

.PREV DISCUSSION... /issued 517 AM CST Tue Jan 1 2019/

.UPDATE...Aviation discussion.

.PREV DISCUSSION... /issued 305 AM CST Tue Jan 1 2019/

Skies were generally cloudy in the east with partly to mostly
cloudy skies across the west. Winds were light from the northwest
with temperatures ranging from the upper 30s across Clay County
Arkansas...to the mid 50s in Monroe County Mississippi. Patchy
fog had also formed over North Mississippi up to southern parts of
West Tennessee. Visibilities were down to a quarter of a mile in
Batesville. Conditions will be monitored for a dense fog advisory.

For today and tonight...a drier and cooler airmass will filter
south around surface high pressure in the Central and Northern
Plains. Winds will veer more northerly this morning and increase
to 10-15 mph...providing enough mixing for stratocumulus clouds
seen on satellite in Arkansas to develop farther south and east.
Temperatures today will see a small diurnal change from current
readings...with highs in the mid 40s north to mid 50s south.
Clouds will stick around tonight keeping lows above freezing.

Wednesday through Friday...models are in good agreement concerning
the next bowling ball low to advance across the southern tier
states. Once again all operational runs are showing a warmer
solution with regards to precipitation type...all liquid. As the
500mb low drops into southwest Texas early Wednesday winds aloft
will begin to increase over the area with subtropical moisture
lifting northeastward from the western Gulf. Rain chances will be
on the increase from south to north during the day...with the
heaviest along and south of I-40 during the evening hours. A
great way to continue a top ten record wet 2018. Thicker cloud
cover and precipitation will keep temperatures below average for
highs...but weak WAA in the boundary layer will begin Wednesday
night as a warm front lifts towards the I-20 corridor. A weak
surface wave on the front will slide east taking the brunt of
this first burst of moisture out of the Midsouth for Thursday.
Upper level heights will also briefly increase in its wake. For
that reason have drastically lowered rain chances on
Thursday...though clouds will likely stick around. Finally as the
upper low center moves into the ARKLATEX Thursday night rain
chances will again ramp up for the region through Friday as the
low tracks into the Tennessee River Valley. Once again models keep
the temperature profile through 5kft conducive for rain or
drizzle. This confidence is reflected in latest WPC products as
well. Clearing skies along with cooler air will work into the
Midsouth Friday night...with patchy fog likely to form.

Saturday and Sunday...as passing upper level ridge will bring the
region more pleasant conditions...with the sun finally waking up
to a New Year. Above normal temperatures are expected both days.

Early next work week...the upper level pattern is progged to
become more zonal across the country this period with a few
passing shortwaves generating some cloud cover and low rain
chances. Temperatures appear to remain above normal areawide.

JAB

&&

.AVIATION...

North to Northeast wind 5-10kt will prevail at all sites through
the TAF period. Cigs will be variable Mainly VFR today, but more
likely to lower to MVFR overnight. No precipitation is expected.

30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jan 1, 7:28 AM CST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
728 AM CST Tue Jan 1 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-021530-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
728 AM CST Tue Jan 1 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:52 AM CSTRiver Flood WarningMEGQuitman3 days
Jan 1, 7:54 AM CSTRiver Flood WarningMEGQuitman4 days
Jan 1, 12:23 PM CSTRiver Flood WarningMEGTunica17 days
Jan 1, 9:37 AM CSTRiver Flood WarningMEGDyer, Gibson, Obion26 hr
Jan 1, 9:38 AM CSTRiver Flood WarningMEGMadison20 hr
Jan 1, 12:21 PM CSTRiver Flood WarningMEGLake12 days

Nearby

River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.